Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

3 year old with Nephrotic syndrome. Swelling in the body, elevated levels of urea and cholesterol in blood. On Omnacortil and Lanzol kid. Right medication?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
My 3 years old son has reported naphrotic syndrome in kidney causing swelling in body, urea and increased cholesterol in blood on 23rd February. After four day of treatment by Paedriticial with Omnacortil 5mg/5ml for 3 days. Paedritician also suggested to consult nephrologist on 26th February, same day Urine test reported albumin in Urine has been found nil and on 27th February, trace of albumin reported in urine.

We have consulted Nephologist in Patna. He prescribed following medicine for four weeks
1. Omnacortil 20 mg/ (replaced Omnacortil 5mg/5ml)
2. Lanzol Kid
Since he has cold and cough, Viscodyne syrup has been prescribed.
I would like to know Is medicine is in righ direction for treatment of Nephorotic syndrome. will this help of eliminate this problem for ever.

Posted Fri, 4 May 2012 in Kidney Conditions
Answered by Dr. Avinash Ignatius 15 hours later
Thanks for your query,

Primary treatment for Nephrotic syndrome is with steroids like omnacortil. Almost 90% of children will respond to treatment. Usually the treatment is continued for about 6 to 8 weeks and then the dose gradually reduced and tapered off.

However there is no definite test to tell whether it will recur or not.

But a rapid response to steroids as in this case suggests that it should not be very problematic in future. Episodes of infections such as common cold can trigger a relapse of proteinuria in a few.

The treatment is in the right direction; please continue follow up as advised by your nephrologist even if the proteinuria has stopped.

Hope this answers your query. Should you have any more queries, feel free to post them here, I will be glad to guide you further.

Above answer was peer-reviewed by
Follow-up: 3 year old with Nephrotic syndrome. Swelling in the body, elevated levels of urea and cholesterol in blood. On Omnacortil and Lanzol kid. Right medication? 7 hours later
I have few questions with respect to my earlier quesries.

1. Will NS be cured? if yes, what is success rate
2. In case of relapse, how long will it take to get him well.
3. Is NS posing any danger to life?
4. SHould i consult specialist hospital/doctor elsewhere? May be in Delhi. which hospital or doctor would you suggest.
Answered by Dr. Avinash Ignatius 14 hours later

Thanks again.

1. Nephrotic syndrome (NS) will get cured, as protein is already nill in his urine.

2. There is no time frame for getting well; some may respond in less than a week, while others may take more than a month.

3. There is no danger to life as such, if NS responds. However in those who don't respond there is increased risk of infections, which can rarely become life threatening.

4. In Delhi, Dr XXXXXXX Gulati at Fortis, XXXXXXX Kunj or Dr XXXXXXX Bagha at AIIMS are pediatric nephrologists who can be consulted.

Hope my answers are helpful. Let me know if you have more concerns. And if all your queries are answered, please close this discussion.

Wish your son good health and speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor